Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 76, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 3, 2018, 7:49 PM EDT for Clay County, Saint Johns County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2018, 7:49 PM EDT (23:49 UTC)
- Expired
- Jun 3, 2018, 8:21 PM EDT
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2159 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072
WUUS52 KJAX 032349
SVRJAX
FLC019-109-040045-
/O.NEW.KJAX.SV.W.0076.180603T2349Z-180604T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
749 PM EDT SUN JUN 3 2018
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northwestern St. Johns County in northeastern Florida...
Northeastern Clay County in northeastern Florida...
* Until 845 PM EDT.
* At 748 PM EDT, a severe thunderstorm was located near Green Cove
Springs, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Green Cove Springs, Fruit Cove, Fleming Island, Picolata,
Switzerland, Penney Farms, Asbury Lake and Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2990 8146 2987 8183 3005 8188 3013 8168
3012 8168 3013 8160 3012 8157 3012 8154
3011 8154 3010 8153
TIME...MOT...LOC 2348Z 257DEG 12KT 2998 8177
HAIL...1.00IN
WIND...60MPH
$$
SHASHY2 follow-up statements
378
WWUS52 KJAX 040001
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
801 PM EDT SUN JUN 3 2018
FLC019-109-040045-
/O.CON.KJAX.SV.W.0076.000000T0000Z-180604T0045Z/
St. Johns FL-Clay FL-
801 PM EDT SUN JUN 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN ST. JOHNS AND NORTHEASTERN CLAY COUNTIES...
At 800 PM EDT, a severe thunderstorm was located over Green Cove
Springs, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Green Cove Springs, Fruit Cove, Fleming Island, Picolata,
Switzerland, Penney Farms and Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2987 8181 2999 8182 3009 8179 3013 8168
3012 8168 3013 8160 3012 8157 3012 8154
3011 8154 3010 8153 2990 8146
TIME...MOT...LOC 0000Z 257DEG 12KT 2999 8172
HAIL...1.00IN
WIND...60MPH
$$
SHASHY383
WWUS52 KJAX 040021
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
821 PM EDT SUN JUN 3 2018
FLC019-109-040031-
/O.CAN.KJAX.SV.W.0076.000000T0000Z-180604T0045Z/
St. Johns FL-Clay FL-
821 PM EDT SUN JUN 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. JOHNS AND
NORTHEASTERN CLAY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 2987 8181 2999 8182 3009 8179 3013 8168
3012 8168 3013 8160 3012 8157 3012 8154
3011 8154 3010 8153 2990 8146
TIME...MOT...LOC 0019Z 257DEG 12KT 3001 8164
$$
SHASHYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:15 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 3, 5:15 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 515 PM EDT Sun Jun 3 2018 ...STRONG TO SEVERE THUNDERSTORMS ALONG THE INTERSTATE 75 CORRIDOR THROUGH EARLY EVENING... ...MUCH DRIER AIR MASS FILTERS INTO OUR REGION EARLY THIS WEEK... .Currently... Late afternoon surface analysis depicts persistent low pressure (1006 millibars) centered over the Chesapeake Bay, with a trailing cold front entering the southeastern states. Aloft...deep troughing prevails over the eastern third of the nation, while ridging aloft is centered over the Texas Hill Country. Dry air and subsidence are in place from the Interstate 10 corridor northward, while a subtle shortwave trough is embedded in the deep northwest flow upstream over southeast Alabama. 20Z LAPS analysis depicts a very unstable environment to the south of Interstate 10, where surface based CAPE values are 3500-4500 J/KG. Enough low level moisture exists along the Interstate 75 corridor for convective development, with isolated strong to severe convection developing to the south of Gainesville and along the Suwannee River. Inland temperatures have soared into the low to mid 90s. Dry air has mixed down to the surface over inland southeast Georgia, where dewpoints have fallen into the 60s. Meanwhile, dewpoints mostly remain in the 70s across northeast and north central Florida, resulting in heat index values generally in the 100-105 degree range. .Near Term (This Afternoon through Monday)... Short-term, high resolution guidance suggests that convective coverage may increase to the south of Interstate 10 and west of U.S. Highway 301 through early evening as outflow boundaries propagate eastward from the convection currently along I-75. Any thunderstorms that manage to break through the overall dry and subsident air mass to the east of I-75 could quickly pulse to strong and severe levels, with damaging downburst winds, frequent lightning strikes and hail being the primary threats. Activity across northeast and north central Florida will taper off by the mid-evening hours, but convection associated with the upstream shortwave and approaching cold front could result in isolated convection developing this evening across southeast Georgia. This activity should diminish by midnight, with the cold front crossing inland southeast Georgia during the predawn hours. West- southwesterly flow will strengthen ahead of the front, likely advecting a low stratus deck onshore from the northeast Gulf of Mexico into the Suwannee Valley after midnight, with stratus potentially covering much of northeast and north central Florida towards sunrise. Widely scattered convection may also develop ahead of the front over the Suwannee Valley and north central Florida towards sunrise. Lows tonight will only fall to the low to mid 70s. A much drier air mass will overspread southeast Georgia on Monday in the wake of the front, with mostly sunny skies and northwesterly winds around 10 mph allowing dewpoints to fall to the lower 60s during the afternoon hours. Dry air and plenty of sunshine will result in highs climbing to the lower 90s. Scattered thunderstorms will remain possible along and south of I-10 as the cold front decelerates on its southward push. Outside of thunderstorm activity, westerly winds will become breezy during the afternoon across north central Florida, with highs reaching the low to mid 90s. Plenty of dry and relatively cool air aloft will enhance the potential for damaging downburst winds within convection that develops, mainly across north central Florida. .Short Term (Monday night through Wednesday Night)... An unseasonably dry air mass will overspread our region as the cold front pushes southward into central Florida and stalls by early Tuesday. Any lingering convection over north central and coastal northeast Florida will quickly dissipate towards sunset on Monday, with cool air advection and fair skies allowing lows to fall to the lower 60s for inland southeast Georgia and the northern Suwannee Valley, ranging to the lower 70s at area beaches. A light northwesterly flow will prevail on Tuesday, with dewpoints crashing down into the 50s during the afternoon hours inland. A loose local pressure gradient will allow the Atlantic sea breeze to form, but it will likely remain pinned along or east of I-95 during the afternoon. Highs will climb to the lower 90s at most inland locations, with upper 80s to around 90 at the coast. Some high cirrus may invade our skies on Tuesday night, but otherwise light winds and the persistent dry air mass will again allow inland lows to fall to the low to mid 60s, ranging to around 70 at area beaches. Global models indicate that a shortwave trough will round the base of the stagnant longwave trough over the eastern U.S. on Wednesday, with this feature approaching our region from the west during the afternoon hours. This feature will not have much in the way of moisture to work with, so we added mostly isolated POPs to the forecast grids, mainly for locations south of Waycross. Despite increasing high cloudiness, inland highs should again reach the lower 90s, while the afternoon sea breeze keeps coastal highs in the upper 80s. Some lingering convection will be possible over north central Florida on Wednesday evening, with clearing skies expected overnight in southeast Georgia. Lows will range from the upper 60s inland to the lower 70s at the coast. .Long Term (Thursday through Sunday)... A weak pressure pattern will prevail over our area on Thursday as low level moisture only slowly increases from south to north. Model blends depict widely scattered afternoon convection, mainly over north central Florida that will likely triggered by the remnant frontal boundary returning northward and mesoscale boundaries such as sea breezes. Only isolated POPs were indicated elsewhere, with inland highs again reaching the lower 90s, while a stronger Atlantic sea breeze keeps coastal highs in the mid to upper 80s. A pattern change will then commence by Friday as Atlantic ridging builds westward, resulting in prevailing but light onshore flow on Friday and Saturday. Model blends depict widely scattered afternoon convection for locations east of I-75 on Friday and then concentrated over northeast and north central Florida on Saturday. Inland highs will climb to near 90 both days, with the active sea breeze keeping coastal highs generally in the mid 80s. Atlantic ridging will then slide southward by late next weekend, with southwesterly low level flow developing. Model blends depict scattered diurnal convection area-wide on Sunday, likely triggered by mesoscale boundaries such as the inland moving Gulf and Atlantic sea breezes. Inland highs will reach the upper 80s and lower 90s, with mid 80s at the Atlantic beaches. && .Aviation... Restrictions in convection expected this afternoon, but areal coverage of showers and tstorms expected to be less compared to yesterday. Advertised a couple hours of tempo showers early afternoon, with the highest confidence of TS impacting VQQ and GNV where tempo for thunderstorms was advertised after 20Z. Continued with VCTS at other terminals, less SSI where confidence of precip at the terminal is not as high as compared to FL terminals. Precip will push SSE across the area into the evening, with some rainfall activity potentially impacting SSI after sunset with approaching surface front. Mostly dry conditions expected after midnight with again low stratus restrictions across NE FL terminals through early Mon morning as hinted at by the SREF. Advertised FEW-SCT MVFR cloud deck for FL, but recent mornings cigs have dropped to IFR. && .Marine... A cold front will push slowly southward and will approach the Georgia coastal waters overnight. West-southwesterly winds will strengthen this evening as this front approaches, with speeds reaching Small Craft Exercise Caution (SCEC) criteria offshore and remaining around 15 knots near shore outside of any thunderstorm activity. Showers and thunderstorms will remain possible over the northeast Florida waters from this evening through Monday evening, while only isolated activity is expected overnight over the Georgia waters. The front will slowly move across the northeast Florida waters Monday night and will then likely stall just south of our region on Tuesday and Wednesday. A loose local pressure gradient will prevail over our area for much of the upcoming week as broad low pressure persists over the southeastern states. This weather pattern will allow the Atlantic sea breeze to develop each afternoon from Tuesday through Thursday, with offshore flow otherwise prevailing. Atlantic ridging will then build westward into our region late this week, with light onshore winds prevailing by Thursday evening and Friday. Rip Currents: Low risk is expected for much of this week. && .Fire Weather... A much drier air mass will plunge into southeast Georgia on Monday and will then overspread our region on Tuesday and Wednesday. Relative humidity values will fall to near critical thresholds at inland locations on Tuesday and Wednesday afternoon. Wind speeds will remain below 15 mph and fuel moisture levels will not support Red Flag Conditions. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 92 63 91 / 30 0 0 0 SSI 76 91 73 88 / 20 10 0 0 JAX 75 94 67 92 / 20 30 10 0 SGJ 76 92 73 90 / 10 50 20 0 GNV 75 93 68 93 / 10 50 10 0 OCF 74 91 68 91 / 20 40 10 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Nelson/Enyedi/McGinnis
In the hours before
Local storm report, Jun 3, 6:43 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
643 PM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG SSW MICANOPY 29.50N 82.29W
06/03/2018 Alachua FL AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTS POWER LINES DOWNED BY
STRONG WINDS OVER HIGHWAY 329 IN MICANOPY.
&&
NELSONSpecial weather statement, Jun 3, 7:07 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
707 PM EDT SUN JUN 3 2018
FLZ033-133-040000-
Coastal St. Johns FL-Inland St. Johns FL-
707 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS COUNTY
UNTIL 800 PM EDT...
At 707 PM EDT, Doppler radar was tracking a strong thunderstorm near
Federal Point, or 8 miles north of Hastings, moving east at 20 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Saint Augustine, Saint Augustine Beach, Crescent Beach, Saint
Augustine Shores, Butler Beach, Vilano Beach, Saint Augustine South,
Anastasia, Bakersville and Dupont Center.
LAT...LON 2975 8153 2976 8153 2979 8156 2991 8158
2997 8125 2972 8117
TIME...MOT...LOC 2307Z 266DEG 18KT 2984 8150
SHASHYSpecial weather statement, Jun 3, 7:23 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
723 PM EDT SUN JUN 3 2018
FLZ031-032-036-037-040000-
Putnam FL-Alachua FL-Bradford FL-Clay FL-
723 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALACHUA...
SOUTHEASTERN BRADFORD...WEST CENTRAL PUTNAM AND SOUTHWESTERN CLAY
COUNTIES UNTIL 800 PM EDT...
At 721 PM EDT, Doppler radar was tracking isolated to scattered
thunderstorms centered near Keystone Heights, moving east at 20 mph.
Additional storms were near Gainesville moving southeast at 15 mph.
Wind gusts of 45 mph can be expected along with possible minor wind
damage.
Locations impacted include...
Gainesville, Starke, Keystone Heights, Melrose, Lake Geneva, Camp
Blanding, Orange Heights, Kingsley, Sampson and Gainesville Airport.
LAT...LON 2960 8238 2999 8217 3002 8172 2985 8172
2992 8195 2962 8202
TIME...MOT...LOC 2321Z 271DEG 17KT 2985 8208
SHASHYLocal storm report, Jun 3, 7:26 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
726 PM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 3 E LURAVILLE 30.12N 83.11W
06/03/2018 Suwannee FL 911 CALL CENTER
911 CALL CENTER PASSED ON REPORT OF SEVERAL TREES DOWN
EAST OF LURAVILLE NEAR 180TH STREET AND 177TH ROAD.
&&
NMCGINNLocal storm report, Jun 3, 7:35 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
735 PM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 3 SW ST. AUGUSTINE 29.86N 81.34W
06/03/2018 M0.25 INCH St. Johns FL TRAINED SPOTTER
TRAINED SPOTTER REPORTS PEA SIZE HAIL IN ST. AUGUSTINE AT
HIGHWAY 207 AND THEATER ROAD.
&&
NMCGINNLocal storm report, Jun 3, 7:44 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
744 PM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 1 SW ST. AUGUSTINE 29.88N 81.32W
06/03/2018 E0.88 INCH St. Johns FL BROADCAST MEDIA
MULTIPLE SOCIAL MEDIA IMAGES FROM BROADCAST MEDIA SHOWING
HAIL RANGING FROM PEA SIZE TO NICKEL SIZE.
&&
NMCGINNThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:01 PM EDT | Special Marine Warning | JAX | 59 min | |
| Jun 3, 10:48 AM EDT | Special Weather Statement | JAX | Marion | 27 min |
| Jun 3, 11:09 AM EDT | Areal Flood Advisory | JAX | Marion | 2 hr |
| Jun 3, 3:53 PM EDT | Special Weather Statement | JAX | Alachua | 22 min |
| Jun 3, 4:11 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 49 min |
| Jun 3, 4:48 PM EDT | Special Weather Statement | JAX | Gilchrist | 27 min |
| Jun 3, 4:59 PM EDT | Special Weather Statement | JAX | Suwannee | 46 min |
| Jun 3, 5:10 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 50 min |
| Jun 3, 5:14 PM EDT | Special Weather Statement | JAX | Marion | 31 min |
| Jun 3, 5:36 PM EDT | Special Weather Statement | JAX | Suwannee | 39 min |
| Jun 3, 5:46 PM EDT | Special Weather Statement | JAX | Alachua | 44 min |
| Jun 3, 5:55 PM EDT | Areal Flood Advisory | JAX | Marion | 2 hr |
| Jun 3, 6:02 PM EDT | Special Weather Statement | JAX | Alachua | 28 min |
| Jun 3, 6:07 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 53 min |
| Jun 3, 6:16 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 44 min |
| Jun 3, 6:32 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 43 min |
| Jun 3, 6:35 PM EDT | Special Weather Statement | JAX | Putnam | 40 min |
| Jun 3, 7:02 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam | 43 min |
| Jun 3, 7:07 PM EDT | Special Weather Statement | JAX | Saint Johns | 53 min |
| Jun 3, 7:23 PM EDT | Special Weather Statement | JAX | Bradford, Clay | 37 min |
| Jun 3, 7:26 PM EDT | Special Marine Warning | JAX | 79 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.